Jump to content

Dizepam Withdrawal


[Kr...]

Recommended Posts

Hi all hope everyone is doing ok  :). I have joined up for some advice really due to a stressfull year or so i began suffering from anxiety something i have had once before in the past. I was prescribed diazepam for the anxiety which helped at 3x5mg daily although i did not take that much i was taking a total of 7.25mg a day. Things got a little worse so i was put on 20mg of citalopram and after 4 weeks on that i felt much better back to my old self. I was at that time taking 5mg of diazepam at night and felt fine work going well doing the garden etc. On friday i decided i wanted to come off them (not having a real plan or anything) so i took 2.5mg. Slept fine but yesterday and today i have felt pretty anxious and nauseas and feel like i'm back to square one. Is it a case of i tried to come off too quickly even though im on a pretty low dose?

 

to summerise heres where im at at the moment.

 

Type of benzo: Diazepam

How long taking? Around 6 weeks

Dose? At the moment 7.5mg per day

Start or finished taper? wanting to start or start soon

Anything else? i am also taking 20mg of citalopram for the past 4 weeks.

 

Any advice would be much appreciated. I have read about benzo withdrawal and have scared myself with the stuff i have read.

 

Regards,

Kris.    

Link to comment
Share on other sites

Hello Kris, Welcome to BenzoBuddies!

 

You've made a wise decision to taper from the Valium, sooner rather than later!  However, you've been on the drug long enough for your body to have built up a dependence to it, so a taper would be a good idea.  Have you let your Dr know you'd like to get off of the Valium?  You might want to go back to the 7.25 mgs for a few days in order to stabilize, then begin to taper by about 1 mg every week or two, how does that sound?

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

[fe...]

Kris,

 

Welcoming you to BenzoBuddies.

 

You have indeed made a wise decision, wanting to taper off the valium.

 

If you have any questions, we're here to help.

 

Sigma.

Link to comment
Share on other sites

wow thankyou to both of you for being so quick to respond. I have an appointment with my GP on thursday so will speak about a taper then. so do you guys think that the reason i have started to feel worse again is because of going from 5mg to 2.5mg overnight or is it just im my head? Like i said i have felt back to myself the last week week and a half and this has really dented me.

 

Thanks once again for your understanding  :)

 

Kris.

Link to comment
Share on other sites

It is more definitely not in your head, benzodiazepine withdrawal syndrome is real, those of us who suffer from it know this for a fact.  Not everyone who discontinues benzo's will suffer, we don't know why this is, unfortunately the medical profession doesn't either so some of them don't validate our symptoms.

 

A gradual reduction in your dose will allow your brain to get back the normal functioning the drug impeded while you took it.  You'll probably still feel some symptoms even after you get off of the Valium, but this is because our brains still have some healing to do even when the drug has totally left our bodies.

Link to comment
Share on other sites

thanks Pam, theres a few thing i'm worried about please bear with me. At around 7.25mg (mostly around 5mg) for a period of 6 weeks what would the severity of withdrawal be like and how long would it likely last? and finally before i go to my doc what would an appropriate taper look like roughly going by the dose and amount of time i have been on them??

 

Regards,

Kris. 

Link to comment
Share on other sites

It's difficult to know the severity or the length of the withdrawal symptoms, I've seen it all in my time here, but time is on your side.  I think tapering at 1 mg a week would be reasonable, but you must listen to your body on this.  It's important to be flexible if you begin to suffer too much by going to fast.  The purpose of a taper is to allow you to remain functional, and to hopefully minimize your symptoms. 

 

As I mentioned, much of our healing takes place after our last dose, so please don't be alarmed if this happens to you.  Even the drug manufacturers only suggest using these drugs for 2 to 4 weeks, so you've been on it long enough for your body to have become dependent.  Don't worry that a taper will mean you're on the drug longer, this isn't the case as long as you're reducing you're allowing your brain to recover critical function.

Link to comment
Share on other sites

×
×
  • Create New...